Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Jun 30, 2014, 3:03 AM CDT for 8 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Jun 30, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 3:03 AM CDT (08:03 UTC)
- In effect from
- Jun 30, 2014, 7:00 AM CDT
- Expired
- Jun 30, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
639 WGUS63 KARX 300803 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 303 AM CDT MON JUN 30 2014 ...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY... .WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE REGION...EXPECT MULTIPLE ROUNDS OF THUNDERSTORMS TO MOVE ACROSS THESE AREAS TODAY. RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE TODAY. A FEW LOCATIONS MAY RECEIVE EVEN HIGHER AMOUNTS. THE SOILS ACROSS THIS AREA ARE ALREADY WET DUE TO THE 1 TO 3 INCHES OF RAIN THAT FELL ON SUNDAY EVENING. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS AND STREAMS WHICH ARE RUNNING HIGH. DUE TO THE ADDITIONAL RAIN TODAY AND ALREADY WET SOILS AND HIGH RIVERS AND STREAMS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. IAZ008>011-018-019-029-030-WIZ054-055-061-301615- /O.NEW.KARX.FF.A.0007.140630T1200Z-140701T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 303 AM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHWEST WISCONSIN... CRAWFORD...GRANT AND RICHLAND. * FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING * 1 TO 3 INCHES OF RAIN IS EXPECTED TO FALL ON ALREADY WET SOILS TODAY. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS AND STREAMS WHICH ARE RUNNING HIGH. DUE TO THIS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOYNE
3 follow-up statements
409 WGUS63 KARX 301503 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1003 AM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH TODAY... .MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN TODAY. HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES LOOK LIKELY. A FEW LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE SOILS ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN ARE ALREADY SATURATED DUE TO THE 1 TO 3 INCHES OF RAIN THAT FELL SUNDAY EVENING. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS AND STREAMS WHICH ARE ALREADY RUNNING HIGH. MUDSLIDES AND WASHED OUT ROADWAYS WILL ALSO BE POSSIBLE. DUE TO THE ADDITIONAL RAIN EXPECTED TODAY...A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY FOR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. IAZ008>011-018-019-029-030-WIZ054-055-061-302315- /O.CON.KARX.FF.A.0007.000000T0000Z-140701T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1003 AM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE... CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND RICHLAND. * UNTIL 7 PM CDT THIS EVENING * PLAN ON 1 TO 3 INCHES OF RAIN TO FALL TODAY ON ALREADY SATURATED SOILS. AS A RESULT...MUCH OF THIS RAIN WILL RUN OFF INTO RIVERS AND STREAMS WHICH ARE ALREADY RUNNING HIGH. AS A RESULT...A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY FOR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. * IN ADDITION TO THE RIVER FLOOD POTENTIAL...WATCH FOR MUDSLIDES AND THE POTENTIAL FOR WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER...IF ENCOUNTERING FLOODED AREAS...TURN AROUND...DONT DROWN. && $$ DAS
715 WGUS63 KARX 302216 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 516 PM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT... .SEVERAL DAYS OF HEAVY RAIN...ADDITIONAL THUNDERSTORMS THIS AFTERNOON...AND SOME LINGERING THUNDERSTORMS OVER THE NEXT COUPLE HOURS CONTINUE TO KEEP THE THREAT FOR FLASH FLOODING ABOVE NORMAL. THERE HAS BEEN SOME FLOODING ALREADY THIS AFTERNOON. USE CAUTION WHEN TRAVELING ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. IF YOU COME ACROSS HIGH WATER...FIND A DIFFERENT ROUTE. STAY ON HIGH GROUND. IAZ008>011-018-019-029-030-WIZ054-055-061-010000- /O.CON.KARX.FF.A.0007.000000T0000Z-140701T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 516 PM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE... CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND RICHLAND. * UNTIL 7 PM CDT THIS EVENING * ANOTHER INCH OF RAIN IS POSSIBLE THIS EVENING...IN ADDITION TO THE HEAVY RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS. * IN ADDITION TO THE RIVER FLOOD POTENTIAL...WATCH FOR MUDSLIDES AND THE POTENTIAL FOR WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. REMEMBER...IF ENCOUNTERING FLOODED AREAS...TURN AROUND...DONT DROWN. && $$ SHEA
465 WGUS63 KARX 010002 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 702 PM CDT MON JUN 30 2014 ...THREAT FOR ADDITIONAL FLASH FLOODING DIMINISHING... .SHOWERS AND THUNDERSTORMS ARE QUICKLY COMING TO AN END ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. HOWEVER...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA FOR A FEW MORE HOURS...RESULTING FROM RUNOFF OF RECENT RAIN. IAZ008>011-018-019-029-030-WIZ054-055-061-010115- /O.EXP.KARX.FF.A.0007.000000T0000Z-140701T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 702 PM CDT MON JUN 30 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN WILL EXPIRE AT 7 PM CDT THIS EVENING. ADDITIONAL FLASH FLOODING IS NOT EXPECTED WITH THE RAIN TAPERING OFF QUICKLY ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. HOWEVER...FLASH FLOOD WARNINGS ARE STILL IN EFFECT FOR PORTIONS OF THE AREA FOR A FEW MORE HOURS. REFER TO STATEMENTS FOR THESE WARNINGS FOR FURTHER DETAILS. $$ AJ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 12:26 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 12:26 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1226 AM CDT MON JUN 30 2014 .SHORT TERM...(THIS EVENING AND MONDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS. UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES. SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES. TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT THIS TIME. ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY WILL BE NORTH OF REGION. ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST... SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE OBSERVED. UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR QUIET STRETCH WITH MODERATING TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1226 AM CDT MON JUN 30 2014 SKIES HAVE CLEARED OUT IN THE WAKE OF THE SHOWERS THAT PASSED THROUGH THE TAF SITES. ALTHOUGH A 5 KT OR SO SOUTHERLY BREEZE EXISTS...MVFR/IFR BR HAS FORMED AT RST. WITH THE BREEZE STAYING ABOUT THE SAME THROUGH THE REST OF THE NIGHT AND CLEAR SKIES CONTINUING...HAVE MVFR/IFR BR AND LIFR CEILINGS AT RST WITH MVFR BR AND POSSIBILITY OF AN LIFR CEILING AT LSE. THIS FOG AND LOW CEILING POTENTIAL WILL QUICKLY END AFTER SUNRISE. ATTENTION THEN SHIFTS TO THE WEST WHERE A WARM FRONT LIFTING NORTH THROUGH IOWA IN THE MORNING SHOULD HELP SPARK MORE SHOWERS. THESE WILL IMPACT RST AND LSE STARTING AT 14-15Z AND LASTING THROUGH THE REST OF THE MORNING. THERE COULD EVEN BE SOME THUNDER...BUT ANTICIPATING THAT TO BE ISOLATED AND THUS NO TS OR VCTS MENTION. BETTER CHANCES FOR SHOWERS AND STORMS STILL EXIST IN THE AFTERNOON AS THE AIR SOUTH OF THE WARM FRONT BECOMES MORE UNSTABLE. A PERIOD FROM 18-23Z FOR THE TAF SITES OF VCTS AND SHOWER ACTIVITY REFLECTS THIS...AND LATER FORECASTS MAY NEED TO INCLUDE A SHORTER PERIOD FOR TSRA...ALONG WITH LOWERED VISIBILITIES AND CEILINGS. SKIES SHOULD BEGIN TO CLEAR OUT AS A COLD FRONT PASSES EARLY IN THE EVENING WITH WINDS SHIFTING WESTERLY IN ITS WAKE. && .HYDROLOGY... ISSUED AT 220 PM CDT SUN JUN 29 2014 PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY POSSIBLE IN HEAVIER CORES. RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE LEVELS REMAIN HIGH AND OR CLIMB. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...SHEA LONG TERM...SHEA AVIATION...AJ HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 11:01 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1101 PM CDT SUN JUN 29 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1101 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE...MAINLY NEAR HIGHWAY 20. LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS WELL AS THE TURKEY RIVER NEAR ELKADER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE WEATHER IS LOOKING LIKELY ALONG AND SOUTH OF INTERSTATE 90 FOR MONDAY AFTERNOON AND EVENING. ALL HAZARDS ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL...TORNADOES AND FLASH FLOODING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LOOKING LIKELY MONDAY AFTERNOON AND EVENING. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Jun 29, 10:31 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD PRAIRIE DU CHIEN 43.04N 91.14W
06/29/2014 CRAWFORD WI LAW ENFORCEMENT
STREETS FLOODED IN PRAIRIE DU CHIEN. WATER BACKING UP ON
MILL COULEE ROAD. ALSO A POSSIBLE MUDSLIDE ON HIGHWAY 60
IN CRAWFORD COUNTY.
&&
AJLocal storm report, Jun 29, 10:38 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM FLASH FLOOD 3 ENE EAGLE CORNERS 43.23N 90.44W
06/29/2014 RICHLAND WI TRAINED SPOTTER
WATER OVER THE ROAD. CULVERTS OVERWHELMED.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 10:40 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD 4 E EAGLE CORNERS 43.21N 90.42W
06/29/2014 RICHLAND WI PUBLIC
WATER FLOWING OVER THE ROAD, INCLUDING SMALL
ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
LANDING ON HIGHWAY 60.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 10:47 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD 3 WNW SEXTONVILLE 43.29N 90.35W
06/29/2014 RICHLAND WI AMATEUR RADIO
WATER OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
AS IF IT IS RECEDING.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 11:04 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG CALMAR 43.18N 91.86W
06/29/2014 WINNESHIEK IA PUBLIC
SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
DAMAGE IN TOWN. DELAYED REPORT.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 11:13 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD 3 WNW SEXTONVILLE 43.29N 90.35W
06/29/2014 RICHLAND WI AMATEUR RADIO
WATER OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
AS IF IT IS RECEDING.
1038 PM FLASH FLOOD 4 E EAGLE CORNERS 43.21N 90.42W
06/29/2014 RICHLAND WI PUBLIC
WATER FLOWING OVER THE ROAD, INCLUDING SMALL
ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
LANDING ON HIGHWAY 60.
1037 PM FLASH FLOOD 3 ENE EAGLE CORNERS 43.23N 90.44W
06/29/2014 RICHLAND WI TRAINED SPOTTER
WATER OVER THE ROAD. CULVERTS OVERWHELMED.
1020 PM FLASH FLOOD PRAIRIE DU CHIEN 43.04N 91.14W
06/29/2014 CRAWFORD WI LAW ENFORCEMENT
STREETS FLOODED IN PRAIRIE DU CHIEN. WATER
BACKING UP ON MILL COULEE ROAD. ALSO A
POSSIBLE MUDSLIDE ON HIGHWAY 60 IN CRAWFORD
COUNTY.
1002 PM TSTM WND DMG 2 ENE FENNIMORE 42.99N 90.61W
06/29/2014 GRANT WI EMERGENCY MNGR
TREES DOWN ON A HOUSE. 13417 COUNTY ROAD Q.
TIME RADAR ESTIMATED.
0956 PM TSTM WND DMG 1 NNW FENNIMORE 42.99N 90.66W
06/29/2014 GRANT WI EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0913 PM TSTM WND DMG 4 NNE WAUKON 43.32N 91.45W
06/29/2014 ALLAMAKEE IA EMERGENCY MNGR
THREE LARGE TREES DOWN ON HIGHWAY 9. TREES
WERE 2 FOOT IN DIAMETER.
0910 PM HAIL 2 ENE LUDLOW 43.24N 91.55W
06/29/2014 E0.88 INCH ALLAMAKEE IA PUBLIC
LOCATION APPROXIMATE. RELAY FROM EMERGENCY
MANAGEMENT.
0845 PM HAIL CALMAR 43.18N 91.86W
06/29/2014 E1.00 INCH WINNESHIEK IA PUBLIC
RELAYED VIA SHERIFF
0845 PM TSTM WND DMG CALMAR 43.18N 91.86W
06/29/2014 WINNESHIEK IA PUBLIC
SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
DAMAGE IN TOWN. DELAYED REPORT.
0840 PM HAIL FORT ATKINSON 43.14N 91.93W
06/29/2014 E1.75 INCH WINNESHIEK IA PUBLIC
RELAY VIA SHERIFF
0835 PM HAIL WAUCOMA 43.06N 92.03W
06/29/2014 E0.75 INCH FAYETTE IA CO-OP OBSERVER
0822 PM HAIL 3 E NEW HAMPTON 43.06N 92.26W
06/29/2014 M1.75 INCH CHICKASAW IA LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR.
0822 PM TSTM WND DMG NEW HAMPTON 43.06N 92.31W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
0821 PM TSTM WND DMG 2 NNE BOYD 43.04N 92.25W
06/29/2014 CHICKASAW IA PUBLIC
POLE BUILDING DESTROYED.
0820 PM TSTM WND DMG 1 N BOYD 43.03N 92.26W
06/29/2014 CHICKASAW IA EMERGENCY MNGR
POLE BUILDING DESTROYED, SPORADIC CROP
DAMAGE. TIME ESTIMATED BY RADAR.
0820 PM HAIL 2 NNE BOYD 43.04N 92.25W
06/29/2014 E2.75 INCH CHICKASAW IA EMERGENCY MNGR
0804 PM TSTM WND DMG NASHUA 42.95N 92.54W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
0800 PM HAIL 2 W NASHUA 42.95N 92.58W
06/29/2014 M1.75 INCH FLOYD IA EMERGENCY MNGR
&&
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
| Jun 29, 9:23 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 52 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 43 min |
| Jun 29, 9:59 PM CDT | Tornado Warning | ARX | Grant | 31 min |
| Jun 30, 3:50 PM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 5 hr |
| Jun 30, 4:09 PM CDT | Tornado Warning | ARX | Grant | 21 min |
| Jun 30, 4:16 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 30 min |
Nearby
Flash Flood Watches in Iowa, 2014Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.